Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Truncation error bounds for limit periodic continued fractions


Authors: W. J. Thron and Haakon Waadeland
Journal: Math. Comp. 40 (1983), 589-597
MSC: Primary 30B70; Secondary 41A45
DOI: https://doi.org/10.1090/S0025-5718-1983-0689475-9
MathSciNet review: 689475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a truncation error bound for limit periodic continued fractions $ K({a_n}/l)$ which, at least asymptotically, is best possible by comparsion with periodic continued fractions. For a given limit periodic continued fraction the bound is easy to compute.


References [Enhancements On Off] (What's this?)

  • [1] Lisa Jacobsen & Haakon Waadeland, Some Useful Formulas Involving Tails of Continued Fractions, Lecture Notes in Math., Vol. 932, Springer-Verlag, Berlin and New York, 1982, pp. 99-105. MR 690457 (84c:40004)
  • [2] William B. Jones & W. J. Thron, Continued Fractions: Analytic Theory and Applications, Encyclopedia of Mathematics and its Applications, Vol. 11, Addison-Wesley, Reading, Mass., 1980. MR 595864 (82c:30001)
  • [3] Marius Overholt, Om Visse Simple Elementomrader for Kjedebröker, Thesis (in Norwegian) for the degree cand. real., Universitetet i Trondheim, Matematisk Institutt, NLHT 1981.
  • [4] Marius Overholt, A Class of Element and Value Regions for Continued Fractions, Lecture Notes in Math., Vol. 932, Springer-Verlag, Berlin and New York, 1982, pp. 194-205. MR 690462 (84c:30011)
  • [5] O. Perron, Die Lehre von den Kettenbrüchen, 3. Auflage, 2. Band, Teubner, Stuttgart, 1957. MR 0085349 (19:25c)
  • [6] Henri Poincaré, "Sur les equations linéaires aux différentielles ordinaires et aux différences finies", Amer. J. Math., v. 7, 1885, pp. 205-258. MR 1505385
  • [7] W. J. Thron & Haakon Waadeland, "Accelerating convergence of limit periodic continued fractions $ K({a_n}/l)$," Numer. Math., v. 34, 1980, pp. 155-170. MR 566679 (81e:30008)
  • [8] W. J. Thron & Haakon Waadeland, "Convergence questions for limit periodic continued fractions," Rocky Mountain J. Math., v. 11, 1981, pp. 641-657. MR 639449 (83e:40002)
  • [9] W. J. Thron & Haakon Waadeland, Modifications of Continued Fractions, A Survey, Lecture Notes in Math., Vol. 932, Springer-Verlag, Berlin and New York, 1982, pp. 38-66. MR 690452 (84j:30013)
  • [10] W. J. Thron & Haakon Waadeland, On a Certain Transformation of Continued Fractions, Lecture Notes in Math., Vol. 932, Springer-Verlag, Berlin and New York, 1982, pp. 225-240. MR 690464 (84c:30012)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 30B70, 41A45

Retrieve articles in all journals with MSC: 30B70, 41A45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0689475-9
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society